Alert archive / Indiana / Special Weather Statements in 2023
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 25, 2023, 6:21 PM EDT for Jackson County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2023, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 25, 2023, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
- Hail
- 0.50 in
- Wind
- 40
County Jackson County, IN
The radar
The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918
WWUS83 KIND 252221
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
621 PM EDT Sun Jun 25 2023
INZ071-072-252245-
Jackson IN-Jennings IN-
621 PM EDT Sun Jun 25 2023
...A strong thunderstorm will impact portions of southern Jackson and
southwestern Jennings Counties through 645 PM EDT...
At 621 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brownstown, or 11 miles southwest of Seymour, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Seymour around 635 PM EDT.
This includes Interstate 65 between mile markers 37 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for south central
and southeastern Indiana.
&&
LAT...LON 3876 8591 3875 8591 3876 8596 3875 8598
3877 8598 3876 8603 3878 8609 3876 8614
3878 8618 3887 8621 3898 8553 3888 8554
3888 8557 3885 8557 3885 8561 3882 8561
3882 8570 3883 8572 3881 8579 3873 8587
TIME...MOT...LOC 2221Z 260DEG 49KT 3884 8605
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
UpdikeWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 25, 5:23 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 25, 5:23 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 523 PM EDT Sun Jun 25 2023 .Mesoscale Update... Issued at 523 PM EDT Sun Jun 25 2023 Severe threat continues across the southeast forecast area and far east central areas. Although some CIN is present, storms remain potent in the aforementioned areas with plentiful instability continuing. Some isolated cells continue to develop a bit behind the line as well and will watch these for potential hail. Bulk of storms will be out of the area by 630 to 700 PM. Behind the thunderstorms, clearing and drier air moving in has allowed good mixing. Winds will gust into the 35 to perhaps 45 mph range and temperatures will warm back into the 90s some areas. (Lawrenceville, IL reported 101 degrees but that is an outlier). && .Short Term...(This evening through Monday) Issued at 305 PM EDT Sun Jun 25 2023 * Strong to severe storms will continue this afternoon * Chances for rain return mainly on Monday For the details about the severe storms this afternoon, please see the mesoscale discussions. Tonight... Much of if not all of the convection will be east of the area by 00Z. Will keep some low PoPs in the east and southeast early tonight to cover stragglers. Some additional showers may develop later this evening into the overnight across mainly the northern forecast area in wrap around forcing from the system. Will have some low PoPs there. Lows tonight will be in the 60s. Monday... An upper level low near eastern Lower Michigan will swing a trough through the area on Monday. Enough moisture will remain with the system to generate scattered to numerous showers, mainly in the afternoon when some instability builds. Highest PoPs will be in the northeast, closest to the upper low. Some thunder will be possible with the instability, but severe storms are not expected. Highs will be in the 70s northeast where more clouds will be to the middle 80s southeast with more sun. && .Long Term...(Monday night through Sunday) Issued at 305 PM EDT Sun Jun 25 2023 Monday night into Tuesday... The upper level low to the northeast will continue to influence the northeast portions of central Indiana with chances for rain continuing at times. Temperatures in these areas will remain cooler than average. To the southwest, less influence from the upper low will bring fewer clouds and temperatures in the 80s. Tuesday night into Wednesday... Surface high pressure will provide dry conditions during this period. Temperatures will be near normal to a bit below normal in the northeast. Wednesday night through Friday... An upper ridge will attempt to move east and influence the area, but the axis will remain well west. This will put us on the edge and allow any energy moving around the edge to perhaps bring some scattered convection. Will have some low PoPs to account for these. Temperatures will warm as the ridge gets closer, with highs warming into the middle 80s to middle 90s by Friday, with warmest temperatures in the southwest closest to the ridge's influence. Friday night onward... An upper low to the north of the area will influence the area along with a low pressure system. Some timing questions remain, so will just go with chance PoPs through this period. Temperatures will remain warm. && .Aviation...(18Z TAF Issuance) Issued at 125 PM EDT Sun Jun 25 2023 Impacts: * Convection developing shortly after 18Z with greatest impacts late this afternoon at KBMG and KIND * Strongest storms may produce brief wind gusts to 50kts * Dry after 22Z at all terminals * Non thunderstorm wind gusts up to 25kts through early evening * MVFR ceilings possible Monday morning Discussion: The region remains in a lull at the moment as the atmosphere organizes for expected robust convective development to initiate somewhere between 18-19Z ahead of an approaching boundary over eastern Illinois. KHUF and very possibly KLAF will not be impacted as convection likely fires east of those terminals. For KBMG and KIND though...storms will impact between 19-22Z with the potential for brief damaging wind gusts...large hail and very heavy rainfall. With the highest confidence in impacts at KIND...will maintain a tempo group and adjust as needed. Outside of any storms...southwest winds will continue to gust to around 25kts at times...gradually transitioning to westerly behind the boundary this evening before diminishing. For the overnight into Monday...skies will largely clear tonight before expansion of MVFR stratocu towards daybreak as the cold pool associated with the upper low approaches. Winds will become gusty again Monday from the west with the potential for a few showers by later in the afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale...50 Short Term...50 Long Term...50 Aviation...Ryan
Hazardous weather outlook, Jun 25, 3:28 PM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 328 PM EDT Sun Jun 25 2023 INZ021-029>031-036>042-044>049-051>057-060>065-067>072-261930- Carroll-Tippecanoe-Clinton-Howard-Montgomery-Boone-Tipton-Hamilton- Madison-Delaware-Randolph-Parke-Putnam-Hendricks-Marion-Hancock- Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene- Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence- Jackson-Jennings- Including the cities of Delphi, Flora, Lafayette, West Lafayette, Frankfort, Kokomo, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 328 PM EDT Sun Jun 25 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. A broken line of thunderstorms will move east across the area this afternoon into early evening. Damaging winds and large hail will be the main severe threats. A few tornadoes are possible as well. Severe storms should be east of the area by 800 PM. Storm motion will be from the west 30 to 40 mph. Temperatures prior to the storms will warm into the lower and mid 90s in much of the area with heat indices peaking close to 100 degrees in some locations. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible at times through Tuesday and again Thursday afternoon through Saturday. Lightning and brief heavy rain will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed this afternoon and early evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ028-035-043-261930- Warren-Fountain-Vermillion- Including the cities of Williamsport, West Lebanon, Attica, Covington, Veedersburg, Clinton, and Fairview Park 328 PM EDT Sun Jun 25 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. A few thunderstorms remain possible this afternoon. Severe storms are no longer expected, but any storm will be capable of producing gusty winds, hail, and heavy rain. Storm motion will be from the west 30 to 40 mph. Warm and humid conditions will persist this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible at times through Tuesday and again Thursday afternoon through Saturday. Lightning and brief heavy rain will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jun 25, 5:19 PM EDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
519 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Hail 1 WNW Spurgeons Corner 39.07N 86.16W
06/25/2023 E0.75 inch Brown IN Public
Report from mPING: Dime (0.75 in.).
&&
ELBLocal storm report, Jun 25, 5:35 PM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
535 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Dmg 4 ENE Waverly 39.57N 86.21W
06/25/2023 Johnson IN Public
Multiple public reports of damage to
structures and heavily damaged roofs off
Stones Crossing Road in the Kensington Grove
Neighborhood. Time estimated via radar. *TOR
POSSIBLE*.
&&
JMLocal storm report, Jun 25, 5:44 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
544 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Tornado 3 WNW New Whiteland 39.58N 86.16W
06/25/2023 Johnson IN Public
Multiple videos sent in on social media of a
tornado on the ground near Stones Crossing
Road and State Road 135. Time estimated via
radar.
&&
JMSpecial weather statement, Jun 25, 5:50 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
550 PM EDT Sun Jun 25 2023
INZ048-055>057-252215-
Rush IN-Johnson IN-Shelby IN-Hancock IN-
550 PM EDT Sun Jun 25 2023
...Strong thunderstorms will impact portions of northern Shelby,
southeastern Hancock, Rush and east central Johnson Counties through
615 PM EDT...
At 550 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Rushville to near
Franklin. Movement was east at 60 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rushville.
This includes the following highways...
Interstate 65 between mile markers 90 and 94.
Interstate 74 between mile markers 105 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for central and
east central Indiana.
&&
LAT...LON 3950 8530 3947 8616 3974 8573 3979 8545
3979 8530
TIME...MOT...LOC 2150Z 260DEG 52KT 3971 8558 3950 8599
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
UpdikeLocal storm report, Jun 25, 5:59 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
559 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Dmg 4 NNW Bargersville 39.57N 86.20W
06/25/2023 Johnson IN Public
Photos of trees down and roof damage to
homes in neighborhood south of Center Grove
HS near intersection of Morgantown and
Travis Rds. Time estimated via radar. *TOR
POSSIBLE*.
&&
JMSpecial weather statement, Jun 25, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
621 PM EDT Sun Jun 25 2023
INZ071-072-252245-
Jackson IN-Jennings IN-
621 PM EDT Sun Jun 25 2023
...A strong thunderstorm will impact portions of southern Jackson and
southwestern Jennings Counties through 645 PM EDT...
At 621 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brownstown, or 11 miles southwest of Seymour, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Seymour around 635 PM EDT.
This includes Interstate 65 between mile markers 37 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for south central
and southeastern Indiana.
&&
LAT...LON 3876 8591 3875 8591 3876 8596 3875 8598
3877 8598 3876 8603 3878 8609 3876 8614
3878 8618 3887 8621 3898 8553 3888 8554
3888 8557 3885 8557 3885 8561 3882 8561
3882 8570 3883 8572 3881 8579 3873 8587
TIME...MOT...LOC 2221Z 260DEG 49KT 3884 8605
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
UpdikeThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:44 AM EDT | Special Weather Statement | IND | Clay, Knox, Sullivan, Vigo | 31 min |
| Jun 25, 5:15 AM EDT | Special Weather Statement | IND | Greene | 30 min |
| Jun 25, 5:38 AM EDT | Special Weather Statement | IND | Knox | 37 min |
| Jun 25, 5:44 AM EDT | Special Weather Statement | IND | Parke, Vermillion | 31 min |
| Jun 25, 5:48 AM EDT | Special Weather Statement | IND | Greene | 27 min |
| Jun 25, 5:59 AM EDT | Special Weather Statement | IND | Martin | 31 min |
| Jun 25, 6:10 AM EDT | Special Weather Statement | IND | Lawrence | 35 min |
| Jun 25, 6:14 AM EDT | Special Weather Statement | IND | Parke | 31 min |
| Jun 25, 6:45 AM EDT | Special Weather Statement | IND | Jackson | 30 min |
| Jun 25, 6:47 AM EDT | Special Weather Statement | IND | Greene | 28 min |
| Jun 25, 2:03 PM EDT | Special Weather Statement | IND | Tippecanoe | 27 min |
| Jun 25, 2:20 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Fountain, Montgomery, Tippecanoe | 25 min |
| Jun 25, 2:45 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 30 min |
| Jun 25, 2:50 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 25 min |
| Jun 25, 3:07 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam, Vigo | 23 min |
| Jun 25, 3:09 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 36 min |
| Jun 25, 3:12 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery | 33 min |
| Jun 25, 3:23 PM EDT | Severe Thunderstorm Warning | IND | Clay, Monroe, Morgan, Owen, Putnam | 37 min |
| Jun 25, 3:29 PM EDT | Tornado Warning | IND | Boone, Clinton, Hamilton, Tipton | 31 min |
| Jun 25, 3:37 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 38 min |
| Jun 25, 3:47 PM EDT | Tornado Warning | IND | Clay, Monroe, Morgan, Owen | 28 min |
| Jun 25, 3:56 PM EDT | Tornado Warning | IND | Hamilton, Madison, Tipton | 34 min |
| Jun 25, 4:01 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison, Marion, Rush | 30 min |
| Jun 25, 4:05 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 25 min |
| Jun 25, 4:07 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin | 23 min |
| Jun 25, 4:09 PM EDT | Areal Flood Advisory | IND | Hendricks, Johnson, Marion, Morgan | 2 hr |
| Jun 25, 4:10 PM EDT | Tornado Warning | IND | Brown, Monroe, Morgan, Owen | 50 min |
| Jun 25, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan, Shelby | 34 min |
| Jun 25, 4:15 PM EDT | Tornado Warning | IND | Johnson, Shelby | 30 min |
| Jun 25, 4:19 PM EDT | Tornado Warning | IND | Daviess, Greene, Lawrence, Martin | 41 min |
| Jun 25, 4:25 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Henry, Madison | 35 min |
| Jun 25, 4:26 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 34 min |
| Jun 25, 4:31 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Lawrence, Monroe | 44 min |
| Jun 25, 4:32 PM EDT | Tornado Warning | IND | Johnson, Marion, Rush, Shelby | 28 min |
| Jun 25, 4:34 PM EDT | Tornado Warning | IND | Daviess, Martin | 26 min |
| Jun 25, 4:36 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Howard, Madison, Tipton | 24 min |
| Jun 25, 4:38 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Monroe | 52 min |
| Jun 25, 4:44 PM EDT | Tornado Warning | IND | Brown, Jackson, Lawrence, Monroe | 46 min |
| Jun 25, 4:52 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison | 38 min |
| Jun 25, 4:53 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 25 min |
| Jun 25, 4:55 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 35 min |
| Jun 25, 5:06 PM EDT | Tornado Warning | IND | Jackson | 39 min |
| Jun 25, 5:10 PM EDT | Severe Thunderstorm Warning | IND | Martin | 20 min |
| Jun 25, 5:36 PM EDT | Tornado Warning | IND | Jackson, Jennings | 39 min |
| Jun 25, 5:50 PM EDT | Special Weather Statement | IND | Johnson, Rush, Shelby | 25 min |
| Jun 25, 6:59 PM EDT | Special Weather Statement | IND | Jackson | 46 min |
| Jun 25, 7:02 PM EDT | Areal Flood Advisory | IND | Jackson, Lawrence | 3 hr |
Nearby
Special Weather Statements in Indiana, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.